MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. BONE SCREW SELF-TAPPING 6.5 MM DIA. 70 MM LENGTH; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. BONE SCREW SELF-TAPPING 6.5 MM DIA. 70 MM LENGTH; PROSTHESIS, HIP
Model Number 6250-65-70
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A2: year of birth: 1938.Concomitant medical products: burch-schneider, reinforcement cage, new, left, 56: catalog#0100191156, lot#3145853; durasul, low profile cup, cemented, 56/36: catalog#0595001054, lot#3076489; bone screw self-tapping 6.5 mm dia.70 mm length : catalog#00625006570, lot#63486224; cocr head, l, 㸠36/+4, taper 12/14: catalog#0101012367, lot#3043232; fitmoreâ®, hip stem, uncemented, offset b (extended)/8, taper 12/14: catalog#0100551308, lot#3142451.G2: foreign: germany two (2) screws have been reported for this event.At the time of this report, it is unknown which screw is implicated in the adverse event.Both have been reported under the following associated report: 0002648920-2023-00088.The product will not be returned for evaluation as it remains implanted.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow up mdr will be submitted.
 
Event or Problem Description
It was reported a patient underwent an initial total hip arthroplasty.When placing the bone screw in the acetabular region, it was noticed that the screw head slipped through the hole in the implant and came to rest behind the implant during final tightening.There was a delay of 120 minutes while the surgeon attempted to remove the screw, but was unable.The screw remains in the patient.Due diligence is in process for this complaint; to date no additional information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: medical product: b-s reinforcmnt ring new 56 lt: catalog#01.00191.156, lot#3145853; durasul, low profile cup, cemented, 56/36: catalog#0595001054, lot#3076489; bone screw self-tapping 6.5 mm dia.70 mm length : catalog#00625006570, lot#63486224; cocr head, l, 㸠36/+4, taper 12/14: catalog#0101012367, lot#3043232; fitmoreâ®, hip stem, uncemented, offset b (extended)/8, taper 12/14: catalog#0100551308, lot#3142451; unknown sponiosa screw: catalog#418.070, lot#ni; unknown sponiosa screw: catalog#418.075, lot#ni; unknown sponiosa screw: catalog#418.050, lot#ni; unknown bone cement: catalog#ni, lot#ni.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Event or Problem Description
It was reported that during an initial left hip arthroplasty, a screw slipped through the hole and emerged past the cage.The screw was able to be removed without incident and was replaced with a competitor's screw which also slipped and remains implanted.Operative notes indicated that the reported device did not cause or contribute to the previously reported patient impact and serious injury.Due diligence is complete as multiple attempts have been made however it was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left total hip arthroplasty was performed where 2 6.5mm screws were placed for fixation of a cage.One screw emerged past the cage, and thus was removed and replaced with a competitor's screw that slipped through the cage as well and remains implanted.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: left total hip arthroplasty, also with acetabular reconstruction.Lateral most screw along the superior acetabular component may have slipped through the hole but difficult to evaluate on these images.This is likely of no clinical significance.This is likely related to the 8mm competitor's screw that slipped through the hole and remains implanted.This complaint has been confirmed based on the provided medical records.The root cause of the reported issue is attributed to user error, as the screw and cage used together are not compatible.A summary of the investigation was sent to the complainant regarding proper use of the device and authorized combinations.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BONE SCREW SELF-TAPPING 6.5 MM DIA. 70 MM LENGTH
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16875608
Report Number0002648920-2023-00089
Device Sequence Number5718125
Product Code LPH
UDI-Device Identifier00889024119871
UDI-Public(01)00889024119871(17)260930(10)63486223
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number6250-65-70
Device Catalogue Number00625006570
Device Lot Number63486223
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer06/01/2023
07/06/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date06/22/2023
07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexMale
Patient Weight90 KG